Alert archive / Colorado / Red Flag Warnings in 2013

Red Flag Warning 14, NWS Pueblo, CO

May 24, 2013El Paso County, Fremont County, Colorado

NWS Pueblo, CO issued this red flag warning at May 24, 2013, 4:19 AM MDT for El Paso County, Fremont County, Colorado. It took effect at May 24, 2013, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 24, 2013, 4:19 AM MDT (10:19 UTC)
In effect from
May 24, 2013, 12:00 PM MDT
Expired
May 24, 2013, 8:00 PM MDT
In force
8 hr
Issued by
NWS Pueblo, CO

Counties El Paso County, CO, Fremont County, CO

The radar

The Pueblo radar (KPUX), 73 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2013-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2013-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2020 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

944 
WWUS85 KPUB 241019
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
419 AM MDT FRI MAY 24 2013

...A RED FLAG WARNING FOR STRONG WINDS...LOW HUMIDITIES AND
DRY FUELS IS IN EFFECT FOR FRIDAY AFTERNOON AND EVENING FOR
FIRE ZONE 222...WHICH INCLUDES FREMONT COUNTY...

...A FIRE WEATHER WATCH FOR STRONG WINDS...LOW HUMIDITIES AND
DRY FUELS HAS BEEN ISSUED FOR SATURDAY AFTERNOON AND EVENING FOR
FIRE ZONES 221...222 AND 225 THROUGH 227...WHICH INCLUDES ALL
OF THE EASTERN MOUNTAINS AS WELL AS TELLER AND EL PASO
COUNTIES...

COZ221-225>227-250230-
/O.CAN.KPUB.FW.A.0009.130524T1800Z-130525T0200Z/
/O.NEW.KPUB.FW.A.0010.130525T1700Z-130526T0200Z/
TELLER COUNTY/RAMPART RANGE-SOUTHERN FRONT RANGE-
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-
419 AM MDT FRI MAY 24 2013

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING FOR  FOR FIRE WEATHER ZONES 221...225...226
AND 227...
...FIRE WEATHER WATCH IS CANCELLED FOR TODAY FOR FIRE WEATHER 
ZONES 221...225...226 AND 227...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER
WATCH FOR STRONG WINDS...LOW HUMIDITIES AND DRY FUELS...WHICH IS
IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. THE FIRE
WEATHER WATCH FOR FRIDAY HAS BEEN CANCELLED.

* AFFECTED AREA...FIRE WEATHER ZONES 221...225...226 AND 227.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...FIRES COULD START...GROW AND SPREAD RAPIDLY. THE 
  COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND DRY FUELS 
  WILL RESULT IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. 
  OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT COULD 
  ACCIDENTALLY START A FIRE SHOULD BE SUSPENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

COZ222-250230-
/O.UPG.KPUB.FW.A.0009.130524T1800Z-130525T0200Z/
/O.NEW.KPUB.FW.W.0014.130524T1800Z-130525T0200Z/
/O.NEW.KPUB.FW.A.0010.130525T1700Z-130526T0200Z/
FREMONT COUNTY-
419 AM MDT FRI MAY 24 2013

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR STRONG WINDS...LOW HUMIDITIES AND DRY FUELS FOR 
FIRE WEATHER ZONE 222...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING FOR STRONG WINDS...LOW HUMIDITIES AND DRY 
FUELS  FOR FIRE WEATHER ZONE 222...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS...LOW HUMIDITIES AND DRY FUELS ...WHICH
IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. A FIRE
WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR 
STRONG WINDS...LOW HUMIDITIES AND DRY FUELS IS IN EFFECT FROM
SATURDAY MORNING THROUGH SATURDAY EVENING. THE FIRE WEATHER WATCH
FOR SATURDAY IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 222.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

* IMPACTS...FIRES COULD START...GROW AND SPREAD RAPIDLY. THE 
  COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND DRY FUELS 
  WILL RESULT IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. 
  OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT COULD 
  ACCIDENTALLY START A FIRE SHOULD BE SUSPENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
2 follow-up statements
839 
WWUS85 KPUB 242048
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
248 PM MDT FRI MAY 24 2013

...A RED FLAG WARNING FOR STRONG WINDS...LOW HUMIDITIES AND DRY
FUELS IS IN EFFECT UNTIL 8 PM THIS EVENING FOR FIRE ZONES 222 AND
227...WHICH INCLUDES FREMONT AND SOUTHERN EL PASO COUNTIES...

...A RED FLAG WARNING FOR STRONG WINDS...LOW HUMIDITIES AND DRY
FUELS HAS BEEN ISSUED FOR 11 AM TO 8 PM MDT SATURDAY FOR FIRE
ZONES 221...222...225 AND 227...WHICH INCLUDES ALL OF THE EASTERN
MOUNTAINS AS WELL AS TELLER AND SOUTHERN EL PASO COUNTIES...

COZ226-242200-
/O.CAN.KPUB.FW.A.0010.130525T1700Z-130526T0200Z/
NORTHERN EL PASO COUNTY-
248 PM MDT FRI MAY 24 2013

...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 226...

LATEST FUELS INFORMATION INDICATES THAT FUELS ACROSS NORTHERN EL
PASO COUNTY ARE IN GREEN UP AND WILL NOT READILY CARRY FIRE.
THEREFORE...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED
THE FIRE WEATHER WATCH.

$$

COZ222-251300-
/O.UPG.KPUB.FW.A.0010.130525T1700Z-130526T0200Z/
/O.NEW.KPUB.FW.W.0015.130525T1700Z-130526T0200Z/
/O.CON.KPUB.FW.W.0014.000000T0000Z-130525T0200Z/
FREMONT COUNTY-
248 PM MDT FRI MAY 24 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
222...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 222...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 11 AM TO 8 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 222.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

* IMPACTS...FIRES COULD START...GROW AND SPREAD RAPIDLY. THE 
  COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND DRY FUELS 
  WILL RESULT IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. 
  OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT COULD 
  ACCIDENTALLY START A FIRE SHOULD BE SUSPENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ227-251300-
/O.UPG.KPUB.FW.A.0010.130525T1700Z-130526T0200Z/
/O.NEW.KPUB.FW.W.0015.130525T1700Z-130526T0200Z/
/O.EXA.KPUB.FW.W.0014.000000T0000Z-130525T0200Z/
SOUTHERN EL PASO COUNTY-
248 PM MDT FRI MAY 24 2013

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 227...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 227...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT UNTIL 8 PM MDT THIS EVENING. A RED FLAG WARNING HAS ALSO
BEEN ISSUED FROM 11 AM TO 8 PM MDT SATURDAY. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 227.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

* IMPACTS...FIRES COULD START...GROW AND SPREAD RAPIDLY. THE 
  COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND DRY FUELS 
  WILL RESULT IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. 
  OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT COULD 
  ACCIDENTALLY START A FIRE SHOULD BE SUSPENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ221-225-251300-
/O.UPG.KPUB.FW.A.0010.130525T1700Z-130526T0200Z/
/O.NEW.KPUB.FW.W.0015.130525T1700Z-130526T0200Z/
TELLER COUNTY/RAMPART RANGE-SOUTHERN FRONT RANGE-
248 PM MDT FRI MAY 24 2013

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
221 AND 225...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 11 AM TO 8 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONES 221 AND 225.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...FIRES COULD START...GROW AND SPREAD RAPIDLY. THE 
  COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND DRY FUELS 
  WILL RESULT IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. 
  OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT COULD 
  ACCIDENTALLY START A FIRE SHOULD BE SUSPENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
721 
WWUS85 KPUB 250151
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
751 PM MDT FRI MAY 24 2013

...A RED FLAG WARNING WILL EXPIRE AT 8 PM TODAY FOR FIRE ZONES
222 AND 227...WHICH INCLUDES FREMONT AND SOUTHERN EL PASO
COUNTIES...

...A RED FLAG WARNING FOR STRONG WINDS...LOW HUMIDITIES AND DRY
FUELS HAS BEEN ISSUED FOR 11 AM TO 8 PM MDT SATURDAY FOR FIRE
ZONES 221...222...225 AND 227...WHICH INCLUDES ALL OF THE EASTERN
MOUNTAINS AS WELL AS TELLER AND SOUTHERN EL PASO COUNTIES...

COZ222-227-251800-
/O.EXP.KPUB.FW.W.0014.000000T0000Z-130525T0200Z/
/O.CON.KPUB.FW.W.0015.130525T1700Z-130526T0200Z/
FREMONT COUNTY-SOUTHERN EL PASO COUNTY-
751 PM MDT FRI MAY 24 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 222...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 222...

* AFFECTED AREA...FIRE WEATHER ZONES 222 AND 227.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH ON SATURDAY.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT SATURDAY AFTERNOON.

* IMPACTS...FIRES COULD START...GROW AND SPREAD RAPIDLY. THE 
  COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND DRY FUELS 
  WILL RESULT IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. 
  OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT COULD 
  ACCIDENTALLY START A FIRE SHOULD BE SUSPENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ221-225-251800-
/O.CON.KPUB.FW.W.0015.130525T1700Z-130526T0200Z/
TELLER COUNTY/RAMPART RANGE-SOUTHERN FRONT RANGE-
751 PM MDT FRI MAY 24 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 221 AND 225...

* AFFECTED AREA...FIRE WEATHER ZONES 221 AND 225.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...FIRES COULD START...GROW AND SPREAD RAPIDLY. THE 
  COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND DRY FUELS 
  WILL RESULT IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. 
  OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT COULD 
  ACCIDENTALLY START A FIRE SHOULD BE SUSPENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 23, 11:12 PM MDT, 5 hours 7 minutes earlier.

Area forecast discussion, May 23, 11:12 PM MDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1112 PM MDT THU MAY 23 2013

.UPDATE...
ISSUED AT 841 PM MDT THU MAY 23 2013

UPDATED TO REFLECT LATEST OBSERVATIONAL DATA AND ADJUSTED POPS
BASED ON LATEST HIGH RES MODELS.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 244 PM MDT THU MAY 23 2013

...SOME SEVERE POTENTIAL PARTS OF THE PLAINS NEXT 24 HOURS...

COOL...STABLE AIRMASS HAS COVERED THE PLAINS MOST OF TODAY...KEEPING
TEMPERATURES WELL BELOW AVERAGE.  MEANWHILE...WINDY AND WARM TO THE
WEST OF THE SOUTHERN FRONT RANGE.  SOME ELEVATED CONVECTION BREAKING
OUT ACROSS THE SOUTHERN SAN LUIS VALLEY...SOUTHERN SANGRE DE CRISTOS
AND SOUTHERN FOOTHILL AREAS...WITH MAYBE EVEN A CELL TRYING TO FORM
ON THE SOUTHWEST BACA COUNTY BORDER.  EXPECT THIS ACTIVITY TO
CONTINUE AND INCREASE A BIT THIS EVENING.  THEN...OVERNIGHT...MAINLY
AFTER MIDNIGHT...STILL SOME ISOLATED TO SCATTERED SHOWERS POSSIBLE
MOSTLY LIGHT STUFF...BUT COULD EVEN BE SOME EMBEDDED CONVECTION WHICH
COULD DROP SOME HEAVIER PRECIPITATION ON A LOCAL BASIS.  CONTINUED
MAINLY DRY WEST OF THE SOUTHERN FRONT RANGE OVERNIGHT.

ON FRIDAY...COULD BE SOME SEVERE STORMS OVER THE FAR SOUTHEAST
PLAINS LATE IN THE DAY...GENERALLY AFTER 3 PM MDT.  DRYLINE WILL
BE OUT THERE SOMEWHERE...PROBABLY RUNNING SOUTHWEST TO NORTHEAST
ACROSS BACA...PROWERS AND KIOWA COUNTIES.  SHEAR IS LOW INITIALLY
BUT EVENTUALLY CREEPS UP TO AROUND 40 OR 45 KNOTS ALONG THE KANSAS
BORDER BY LATE IN THE DAY.  SO...COULD BE A FEW SEVERE CELLS TO
DEAL WITH.  LARGE HAIL WOULD BE PRIMARY THREAT...BUT THERE IS MORE
THAN ENOUGH CAPE...AND SUFFICIENT SHEAR...THAT A TORNADO CANNOT BE
RULED OUT EITHER.

OTHER CONCERN TOMORROW WILL BE THE FIRE DANGER.  LOOKS LIKE
WINDS...HUMIDITIES AND FUELS WILL ALL BE AT CRITICAL LEVELS TOMORROW
AFTERNOON...SO HOISTED A FIRE WEATHER WATCH FOR THE ALL OF THE
EASTERN MOUNTAINS...INCLUDING TELLER AND EL PASO COUNTIES. OUTDOOR
BURNING OR ANY OTHER ACTIVITIES THAT COULD START A FIRE SHOULD BE
SUSPENDED. LW

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 244 PM MDT THU MAY 23 2013

FRIDAY NIGHT AND SATURDAY...AN UPPER LOW WILL SPIN OVER THE
PACIFIC NORTHWEST WHILE HIGH PRESSURE SITS OVER THE CENTRAL
PLAINS. CONTINUED SOUTHWESTERLY FLOW WILL PERSIST ACROSS THE
ROCKIES WITH WEAK EMBEDDED ENERGY. EXPECT THUNDERSTORM ACTIVITY TO
BE ONGOING OVER THE FAR EASTERN PLAINS FRIDAY EVENING. INSTABILITY
AND SHEAR WILL BE SUPPORTIVE OF AT LEAST STRONG AND POSSIBLY A
COUPLE OF SEVERE STORMS THROUGH 9PM FRIDAY EVENING. DAMAGING
WINDS AND LARGE HAIL ARE POSSIBLE. EXPECT ALL ACTIVITY TO SHIFT
EAST INTO WESTERN KANSAS THROUGH MIDNIGHT WITH DRY CONDITIONS INTO
SATURDAY MORNING. THE MAIN FORECAST CHALLENGE FOR SATURDAY WILL BE
THE POSITION OF THE DRYLINE WHICH WILL DETERMINE IF AND WHERE
THUNDERSTORMS WILL DEVELOP. CURRENT SOLUTIONS HAVE THE DRYLINE SET
UP FROM THE NORTHEAST CORNER OF KIOWA COUNTY...SOUTHWEST TO NEAR
SPRINGFIELD. HAVE ISOLATED THUNDERSTORM ACTIVITY IN THE FORECAST
EAST OF THIS LINE. GIVEN THE SHEAR AND INSTABILITY...THEY COULD BE
STRONG TO SEVERE. THIS WILL NEED TO BE MONITORED SINCE ANY SHIFT
IN THE DRYLINE COULD LEAD TO MORE WIDESPREAD COVERAGE ACROSS THE
EASTERN PLAINS...OR NONE AT ALL. ON THE WEST SIDE OF THE DRYLINE
EXPECT LOW HUMIDITY VALUES AND GUSTY SOUTHWESTERLY WINDS. THIS
WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS FOR THE WESTERN HALF
OF THE CWA...AND ANY FIRE WEATHER HIGHLIGHTS WILL DEPEND ON FUEL
STATUS. EXTREME CAUTION IS ADVISED OVER THIS AREA ON SATURDAY.

BY SUNDAY THE LOW BEGINS TO BREAK DOWN WITH BROAD TROUGHING
EXPECTED OVER THE WESTERN CONUS. THIS WILL ENHANCE SOUTHWESTERLY
FLOW ALOFT ACROSS THE REGION AND FORCE THE RIDGE INTO THE MISSOURI
VALLEY. THIS WILL HELP PUSH THE DRYLINE WELL INTO KANSAS FOR BOTH
SUNDAY AND MONDAY HELPING TO MITIGATE ANY THUNDERSTORM CHANCES FOR
SOUTHERN COLORADO. GUSTY SOUTHWESTERLY WINDS AND LOW HUMIDITY
VALUES WILL KEEP DANGEROUS FIRE WEATHER CONDITIONS ACROSS ALL OF
SOUTHERN COLORADO. EXTREME CAUTION IS ADVISED FOR ANY OUTDOOR
BURNING ACTIVITIES...INCLUDING BACKYARD GRILLING ON MEMORIAL DAY.
TEMPERATURES WILL REMAIN WARM WITH UPPER 80S TO MID 90S FOR HIGHS
ACROSS THE LOWER ELEVATIONS.

THE UPPER TROUGH SHIFTS EAST TUESDAY INTO THURSDAY INTO COLORADO.
THIS WILL BRING SLIGHTLY COOLER TEMPERATURES TO THE AREA WITH
GENERALLY 80S THROUGH THE MIDDLE OF THE WEEK. THIS WILL ALSO BRING
ENHANCED CHANCES FOR SHOWER AND THUNDERSTORM ACTIVITY TO THE
MOUNTAIN AREAS...ESPECIALLY THE CONTINENTAL DIVIDE. MOZLEY

&&

.AVIATION...ISSUED AT 1112 PM MDT THU MAY 23 2013

ISOLATED TSRA ARE EXPECTED TONIGHT...ESPECIALLY OVER SOUTHERN
LOCATIONS SOUTH THROUGH SOUTHEAST OF KPUB. ALSO...OVERNIGHT AREAS OF
AT LEAST MVFR STRATUS ARE STILL PROJECTED TO REDEVELOP IMPACTING BOTH
THE KCOS AND KPUB TAF SITES UNTIL AROUND 15Z FRIDAY. TAF SITE KALS
SHOULD EXPERIENCE VFR FROM TONIGHT INTO FRIDAY MORNING.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR COZ221-222-225>227.

&&
Hazardous weather outlook, May 23, 8:57 PM MDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
857 PM MDT THU MAY 23 2013

COZ058>089-093>099-250300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
857 PM MDT THU MAY 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE
SOUTHERN SANGRE DE CRISTO MOUNTAINS AND OVER THE SOUTHEAST
PLAINS...MAINLY SOUTH OF HIGHWAY 50 UNTIL LATE TONIGHT. IF STORMS
DEVELOP...THE MAIN THREATS WILL BE LIGHTNING AND WIND GUSTS TO 45
MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE DRYLINE IS EXPECTED TO SHIFT WESTWARD OVER THE EASTERN COLORADO
PLAINS ON FRIDAY. THIS WILL LEAD TO A CHANCE OF SOME STRONG TO
SEVERE THUNDERSTORMS DEVELOPING LATE FRIDAY AFTERNOON. THE GREATEST
THREAT FOR SEVERE WEATHER...INCLUDING DAMAGING WINDS AND LARGE
HAIL...IS EXPECTED TO BE OVER BACA...PROWERS...AND EASTERN KIOWA
COUNTIES IN THE LATE AFTERNOON AND EARLY EVENING.

IN ADDITION TO THE SEVERE WEATHER THREAT ACROSS THE FAR SOUTHEAST
PLAINS FRIDAY AFTERNOON AND EVENING...THERE WILL ALSO BE THE POTENTIAL
FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS THE EASTERN
MOUNTAINS...TELLER AND EL PASO COUNTIES. OUTDOOR BURNING OR ANY
OTHER ACTIVITIES THAT MIGHT ACCIDENTALLY START A FIRE SHOULD BE
SUSPENDED.

STORMS WILL BECOME MORE ISOLATED IN COVERAGE THROUGH THE HOLIDAY
WEEKEND...AND WILL MAINLY DEVELOP OVER THE MOUNTAINS IN THE LATE
AFTERNOON EACH DAY. GUSTY WINDS AND CLOUD TO GROUND LIGHTING WILL
BE THE MAIN THREATS. INCREASED COVERAGE OF STORMS MAY OCCUR
LATER NEXT WEEK AS A LOW PRESSURE SYSTEM OVER THE PACIFIC
NORTHWEST BEGINS TO MOVE THROUGH THE ROCKIES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 4:19 AM MDTFire Weather WatchPUBCostilla, Custer, El Paso, Fremont, Huerfano, Las Animas and 3 more10 hr
May 24, 2:48 PM MDTRed Flag WarningPUBCostilla, Custer, El Paso, Fremont, Huerfano, Las Animas and 3 more29 hr

Nearby

Red Flag Warnings in Colorado, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.